MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that the patients head was out of position during lgk treatment.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the reported information.The customer informed that the patient became dislodged from the head frame.The hospital staff had not noticed any movement of the patient during the treatment, however all four pins from the frame were at a different location.No injury of the patient has been reported by the customer but the treatment had to be re-started with a new fixation.Movement of the patient in the gamma knife resulted in the patient's skull being outside the radiation focus.It is uncertain how much radiation the patient missed in the target since it is unknown when the patient moved.No ct or cbct images have been received from the customer to verify the frame position as well as the radiation target.There is no reason to suspect that there is something wrong with the vantage equipment and no damages could be seen on the firmfix used.The root cause is identified to be use error where the firmfix was fixated with too low torque and probably high position of the frame on the head as the patient did not have any lacerations of the skin but this has not been fully verified.The customer has been informed regarding the difference in torque between the g-frame (used by customer since 2005) and the vantage frame and has received the white paper regarding this (leksell vantage stereotactic system head frame fixation - (b)(6)).

Brand Name
LEKSELL VANTAGE STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key16654840
Report Number9612186-2023-00004
Device Sequence Number6071936
Product Code HAW
UDI-Device Identifier07340048305167
UDI-Public7340048305167
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown